| Model Number |
N/A |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/18/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been received by the manufacturer for evaluation.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.
Event or Problem Description
It was reported picc was placed on (b)(6) 2025 and removed (b)(6) 2025.Soon after placement they had reported issues about sluggish blood return and flushing.They ordered cathflo which was unsuccessful and an xray that showed the picc curled up on itself.Picc removed after 48 hours and a new one was placed in the opposite arm.Kink around the 7.5 cm mark.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of catheter kinking is confirmed and was determined to be use-related.One 4 fr d/l powerpicc provena was returned for evaluation.An initial visual observation of the returned catheter showed blood residues throughout the returned device.Three circumferential kinks were observed along the catheter shaft at the 9 cm depth marker and at the 15 cm and 16 cm depth markers.A microscopic observation revealed the three kinks observed along the catheter to have the beginnings of ¿c¿ shaped impressions leading into each of the kinks.Each kink was observed to appear like a dimple in the catheter shaft.Kinking may occur during use of the catheter due to insertion techniques, structure of the patient vasculature, or other unknown clinical use conditions.Observations of the returned device revealed no potential damage/defect related to the manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.